zbMATH — the first resource for mathematics

The invariants of a pair of directions in geometry \(\mathbb E^{n}_{1}\) and their interpretation. (English) Zbl 1303.53023
Summary: Solving a certain functional equation, we find all invariants of a pair of directions in \(n\)-dimensional pseudo-Euclidean geometry of index one \(\mathbb{E}^n_1\). In \((n-1)\)-dimensional space we construct a model for these directions by means of concepts characteristic of Euclidean geometry. Because it is a pseudo-orthogonal group, not orthogonal, that operates in this model, the distance between two points and the measure of an angle are not invariants. Using these changeable quantities we construct invariant quantities.
53A55 Differential invariants (local theory), geometric objects
22F50 Groups as automorphisms of other structures
Full Text: DOI
[1] J. Aczél, S. Gołąb, Functionalgleichungen der Theorie der geometrischen Objekte, P.W.N. Warszawa 1960. Zbl 0100.32901
[2] L. Bieszk, E. Stasiak, Sur deux formes équivalents de la notion de (r,s)-orientation de la géometrié de Klein, Publ. Math. Debrecen 35 (1988), 43-50. · Zbl 0665.51008
[3] B. Glanc, A. Misiak, Z. Stępień, Equivariant mappings from vector product into G-space of vectors and ε-vectors with G = O(n, 1, ℝ), Math. Bohem. 130 (2005), 265-275. · Zbl 1108.53009
[4] B. Glanc, A. Misiak, M. Szmuksta-Zawadzka, Equivariant mappings from vector product into G-spaces of φ-scalars with G = O(n − 1, 1), Math. Bohem. 132 (2007), 325-332. · Zbl 1174.53007
[5] M. Kucharzewski, Über die Grundlagen der Kleinschen Geometrie, Period. Math. Hungar. 8(1) (1977), 83-89. Zbl 0335.50001 · Zbl 0335.50001
[6] A. Misiak, E. Stasiak, Equivariant maps between certain G-spaces with G = O(n−1, 1), Math. Bohem. 126 (2001), 555-560. Zbl 1031.53031 · Zbl 1031.53031
[7] A. Misiak, E. Stasiak, G-space of isotropic directions and G-spaces of φ-scalars with G = O(n − 1, 1), Math. Bohem. 133 (2008), 289-298. · Zbl 1199.53034
[8] E. Stasiak, On a certain action of the pseudoorthogonal group with index one O(n, 1, ℝ) on the sphere Sn−2(Polish), Prace Naukowe P. S. 485 (1993).
[9] E. Stasiak, Scalar concomitants of a system of vectors in pseudo-Euclidean geometry of index 1, Publ. Math. Debrecen 57 (2000), 55-69. Zbl 0966.53012 · Zbl 0966.53012
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.